zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Homotopy analysis method for singular IVPs of Emden-Fowler type. (English) Zbl 1221.65197
Summary: Approximate and/or exact analytical solutions of singular initial value problems (IVPs) of the Emden-Fowler type in the second-order ordinary differential equations (ODEs) are obtained by the homotopy analysis method (HAM). The HAM solutions contain an auxiliary parameter which provides a convenient way of controlling the convergence region of the series solutions. It is shown that the solutions obtained by the Adomian decomposition method (ADM) and the homotopy-perturbation method (HPM) are only special cases of the HAM solutions.

MSC:
65L99Numerical methods for ODE
34A45Theoretical approximation of solutions of ODE
WorldCat.org
Full Text: DOI
References:
[1] Chandrasekhar, S.: Introduction to the study of stellar structure, (1967) · Zbl 0149.24301
[2] Davis, H. T.: Introduction to nonlinear differential and integral equations, (1962) · Zbl 0106.28904
[3] Richardson OW. The emission of electricity from hot bodies. London; 1921.
[4] Shawagfeh, N. T.: Nonperturbative approximate solution for Lane -- Emden equation, J math phys 34, 4364-4369 (1993) · Zbl 0780.34007 · doi:10.1063/1.530005
[5] Wazwaz, A. M.: A new algorithm for solving differential equations of Lane -- Emden type, Appl math comput 118, 287-310 (2001) · Zbl 1023.65067 · doi:10.1016/S0096-3003(99)00223-4
[6] Wazwaz, A. M.: The numerical solution of special fourth-order boundary value problems by the modified decomposition method, Int J comput math 118, 345-356 (2002) · Zbl 0995.65082 · doi:10.1080/00207160211928
[7] Wazwaz, A. M.: The modified decomposition method for analytic treatment of differential equations, Appl math comput 173, 165-176 (2006) · Zbl 1089.65112 · doi:10.1016/j.amc.2005.02.048
[8] Adomian, G.: Solution of physical problems by decomposition, Comput math appl 27, 145-154 (1994) · Zbl 0803.35020 · doi:10.1016/0898-1221(94)90132-5
[9] Wazwaz, A. M.: Adomian decomposition method for a reliable treatment of the Emden -- Fowler equation, Appl math comput 161, 543-560 (2005) · Zbl 1061.65064 · doi:10.1016/j.amc.2003.12.048
[10] Chowdhury MSH, Hashim I. Solutions of Emden -- Fowler equations by homotopy-perturbation method. Nonlinear Anal Real World Appl. <http://dx.doi.org/10.1016/j.nonrwa.2007.08.017>. · Zbl 1154.34306 · doi:10.1016/j.nonrwa.2007.08.017
[11] Wazwaz, A. M.: Analytical solution for the time-dependent Emden -- Fowler type of equations by Adomian decomposition method, Appl math comput 166, 38-651 (2005) · Zbl 1073.65105 · doi:10.1016/j.amc.2004.06.058
[12] Chowdhury, M. S. H.; Hashim, I.: Solutions of time-dependent Emden Fowler type equations by homotopy-perturbation method, Phys lett A 368, 305-313 (2007) · Zbl 1209.65106 · doi:10.1016/j.physleta.2007.04.020
[13] Bataineh, A. S.; Noorani, M. S. M.; Hashim, I.: Solutions of time-dependent Emden Fowler type equations by homotopy analysis method, Phys lett A 371, 72-82 (2007) · Zbl 1209.65104 · doi:10.1016/j.physleta.2007.05.094
[14] Liao SJ. The proposed homotopy analysis techniques for the solution of nonlinear problems. Ph.D. Dissertation. Shanghai Jiao Tong University, Shanghai; 1992 [in English].
[15] Liao, S. J.: Beyond perturbation: introduction to the homotopy analysis method, (2003)
[16] Liao, S. J.: An approximate solution technique which does not depend upon small parameters: a special example, Int J nonlinear mech 30, 371-380 (1995) · Zbl 0837.76073 · doi:10.1016/0020-7462(94)00054-E
[17] Liao, S. J.: An approximate solution technique which does not depend upon small parameters (Part 2): an application in fluid mechanics, Int J nonlinear mech 32, 815-822 (1997) · Zbl 1031.76542 · doi:10.1016/S0020-7462(96)00101-1
[18] Liao, S. J.: An explicit totally analytic approximation of Blasius viscous flow problems, Int J nonlinear mech 34, 759-778 (1999) · Zbl 05137896
[19] Liao, S. J.: On the homotopy analysis method for nonlinear problems, Appl math comput 147, 499-513 (2004) · Zbl 1086.35005 · doi:10.1016/S0096-3003(02)00790-7
[20] Liao, S. J.; Pop, I.: Explicit analytic solution for similarity boundary layer equations, Int J heat mass transfer 47, 75-78 (2004) · Zbl 1045.76008 · doi:10.1016/S0017-9310(03)00405-8
[21] Liao, S. J.: Comparison between the homotopy analysis method and homotopy perturbation method, Appl math comput 169, 1186-1194 (2005) · Zbl 1082.65534 · doi:10.1016/j.amc.2004.10.058
[22] Liao, S. J.: A new branch of solutions of boundary-layer flows over an impermeable stretched plate, Int J heat mass transfer 48, 2529-3259 (2005) · Zbl 1189.76142 · doi:10.1016/j.ijheatmasstransfer.2005.01.005
[23] Cheng J, Liao SJ, Mohapatra RN, Vajravelu K. Series solutions of nano-boundary-layer flows by means of the homotopy analysis method. J Math Anal Appl. doi:10.1016/j.jmaa.2008.01.050. · Zbl 1135.76016
[24] Ayub, M.; Rasheed, A.; Hayat, T.: Exact flow of a third grade fluid past a porous plate using homotopy analysis method, Int J eng sci 41, 2091-2103 (2003) · Zbl 1211.76076 · doi:10.1016/S0020-7225(03)00207-6
[25] Hayat, T.; Khan, M.; Asghar, S.: Homotopy analysis of MHD flows of an Oldroyd 8 -- constant fluid, Acta mech 168, 213-232 (2004) · Zbl 1063.76108 · doi:10.1007/s00707-004-0085-2
[26] Hayat, T.; Khan, M.: Homotopy solutions for a generalized second-grade fluid past a porous plate, Nonlinear dyn 42, 395-405 (2005) · Zbl 1094.76005 · doi:10.1007/s11071-005-7346-z
[27] Tan, Y.; Abbasbandy, S.: Homotopy analysis method for quadratic Riccati differential equation, Commun nonlinear sci numer simul 13, 539-546 (2008) · Zbl 1132.34305 · doi:10.1016/j.cnsns.2006.06.006
[28] Abbasbandy, S.: The application of homotopy analysis method to nonlinear equations arising in heat transfer, Phys lett A 360, 109-113 (2006) · Zbl 1236.80010
[29] Abbasbandy, S.: The application of homotopy analysis method to solve a generalized Hirota satsuma coupled KdV equation, Phys lett A 15, 1-6 (2006) · Zbl 1273.65156
[30] Abbasbandy S. Approximate solution for the nonlinear model of diffusion and reaction in porous catalysts by means of the homotopy analysis method. Chem Eng J. doi:10.1016/j.cej.2007.03.022.
[31] Mustafa Inc. On exact solution of Laplace equation with Dirichlet and Neumann boundary conditions by the homotopy analysis method. Phys Lett A 2007;365:412 -- 5. · Zbl 1203.65275 · doi:10.1016/j.physleta.2007.01.069
[32] Fakhari, A.; Domairry, G.; Ebrahimpour: Approximate explicit solutions of nonlinear BBMB equations by homotopy analysis method and comparison with the exact solution, Phys lett A 368, 64-68 (2007) · Zbl 1209.65109 · doi:10.1016/j.physleta.2007.03.062
[33] Bataineh, A. S.; Noorani, M. S. M.; Hashim, I.: The homotopy analysis method for Cauchy reaction diffusion problems, Phys lett A 371, 72-82 (2007) · Zbl 1209.65104
[34] Bataineh AS, Noorani MSM, Hashim I. Solving systems of ODEs by homotopy analysis method. Commun Nonlinear Sci Numer Simul. doi:10.1016/j.cnsns.2007.05.026. · Zbl 1221.65194
[35] He, J. H.: Homotopy perturbation method: a new nonlinear analytical technique, Appl math comput 135, 73-79 (2003) · Zbl 1030.34013 · doi:10.1016/S0096-3003(01)00312-5
[36] Ramos, J. I.: Linearization techniques for singular initial-value problems of ordinary differential equations, Appl math comput 161, 525-542 (2005) · Zbl 1061.65061 · doi:10.1016/j.amc.2003.12.047